Thunderstorm Wind, Barton
- When
- August 8, 2:44 PM CST
- Where
- Barton County, 6 mi N of Lamar
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.583, -94.283
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 8, 12:30 PM CST, 2 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 130 PM CDT MON AUG 8 2005 .DISCUSSION... REGIONAL WATER VAPOR IMAGERY...PROFILE NETWORK AND MORNING SOUNDING INFORMATION INDICATED A RIDGE OF HIGH PRESSURE CENTERED ACROSS SOUTHERN MISSOURI. UPSTREAM ACROSS NORTHEAST KANSAS...A NOTABLE UPPER LEVEL SHORT WAVE WAS SLOWLY MOVING SOUTHEAST. MORNING UPPER AIR ANALYSIS ALSO SHOWED ABUNDANT MOISTURE BELOW 750MB...BUT A FAIRLY DEEP DRY LAYER ABOVE. REGIONAL RADAR ALREADY BEGINNING TO LIGHT UP ACROSS THE OZARKS...HOWEVER NO REAL BOUNDARY TO CONCENTRATE ON FOR OVERALL COVERAGE. THEREFORE WILL CONTINUE SLIGHTLY CHANCE THROUGH EARLY EVENING FOR ALL OF THE OZARKS AND SOUTHEAST KANSAS. UPPER LEVEL SHORT WAVE MAY ALLOW FOR A FEW STORMS TO SURVIVE PAST SUNSET...BUT WILL LET LATER SHIFTS DEAL WITH THIS PROBLEM. OVERALL...MODELS CONTINUE THE BULK OF THE UPPER LEVEL WAVES AND ENERGY WELL NORTH OF THE FORECAST AREA THROUGH FRIDAY. VERY STRONG UPPER LEVEL LOW CENTERED ACROSS CENTRAL CANADA WILL KEEP THE STRONG WESTERLIES ACROSS THE NORTHERN PLAINS. SHORT TERM CONCERNS DEAL WITH HEAT...THUNDERSTORM CHANCES AND A FRONTAL BOUNDARY MOVING CLOSE TO THE REGION ON WEDNESDAY. AS PREVIOUSLY STATED...THUNDERSTORM CHANCES REMAIN LOW...BUT CANNOT RULE OUT AN OUTSIDE CHANCE THROUGH WEDNESDAY AS SUFFICIENT INSTABILITY AND NO CAP WILL CONTINUE. HAVE KEPT TEMPERATURES SIMILAR TO PREVIOUS FORECAST...BUT INCREASE THEM SOME AROUND THE LAKE OF THE OZARKS DUE TO ENVIRONMENTAL ASPECTS AND MUCH DRIER VEGETATION. HAVE ALSO DROPPED A FEW DEGREES ON OVERNIGHT LOWS IN THE TYPICAL COOL SPOTS OF SOUTHERN MISSOURI. NAM IS FORECASTING A FRONTAL BOUNDARY TO MOVE INTO CENTRAL MISSOURI BY WEDNESDAY MORNING...THEN BEGIN TO WASH OUT ACROSS SOUTHERN MISSOURI WEDNESDAY AFTERNOON. HAVE SOME CONCERNS ON RECENT NAM FORECASTS ON FRONTAL POSITIONS...SO HAVE LEAN MORE TOWARD THE GFS WHICH KEEPS THE FRONTAL BOUNDARY NORTH OF THE FORECAST AREA. HOWEVER...I HAVE INTRODUCED A SLIGHT CHANCE ACROSS THE LAKE OF THE OZARKS REGION DUE TO UNCERTAINTIES OF OUTFLOW BOUNDARIES ASSOCIATED WITH ANY MCS THAT DEVELOPS ACROSS THE MID WEST. JLT .EXTENDED PERIOD (DAY 4 TO 7)... NORTHERN HALF OF THE CONUS LOOKS TO BE IN ZONAL PATTERN DURING THE ONSET OF THE EXTENDED PERIOD WITH WEAK FLOW ACROSS THE SOUTHERN HALF. HOT TEMPERATURES SHOULD CONTINUE OVER THE CWA THROUGH SATURDAY WITH HIGHS IN THE MID TO UPPER 90S. GFS BRINGS A SHORTWAVE INTO THE PLAINS OVER THE WEEKEND AND INTO THE MISSISSIPPI VALLEY BY SUNDAY AND MONDAY. THIS WILL BRING THE NEXT CHANCE OF MORE ORGANIZED RAINFALL TO THE AREA. LINDENBERG && .AVIATION... SCATTERED CBS THROUGH 01Z WITH THUNDERSTORMS IN THE VICINITY WILL BE THE ONLY AIRCRAFT PROBLEMS THROUGH 18Z TUESDAY. IF SUFFICIENT RAINFALL DEVELOPS IN SPECIFIC AREAS AROUND KSGF/KJLN...THEN MVFR OR IFR CEILINGS WILL BE POSSIBLE TOWARD SUNRISE. AT THIS TIME WILL LET LATER SHIFTS HANDLE THIS SCENARIO. JLT SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT MON AUG 8 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CDT MON AUG 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED THUNDERSTORMS PRODUCING WIND GUSTS OF 40 TO 50 MPH. AREAS AFFECTED AND TIMING: FOR ALL OF THE OZARKS AND SOUTHEAST KANSAS THROUGH 8 PM. DISCUSSION: SUFFICIENT INSTABILITY ALONG WITH TERRAIN AFFECTS AND WEAK UPPER LEVEL SUPPORT MOVING ACROSS EASTERN KANSAS...AND INTO SOUTHERN MISSOURI OVERNIGHT...WILL PROVIDE THE NECESSARY INGREDIENT FOR THUNDERSTORM DEVELOPMENT. WEAK WIND SHEAR AND DRY MID LEVELS MAY CAUSE A FEW STORMS TO REACH SEVERE LIMITS...BUT MOST WILL HAVE NON-SEVERE WIND GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ALTHOUGH SUFFICIENT INSTABILITY WILL REMAIN IN PLACE ACROSS THE REGION...NO UPPER LEVEL SUPPORT OR SURFACE BOUNDARIES ARE EXPECTED THE NEXT FEW DAYS WHICH WILL DECREASE THE OVERALL THUNDERSTORM COVERAGE. HEAT INDICES WILL ONCE AGAIN RISE ABOVE THE 100 DEGREE MARK FOR SEVERAL DAYS...WITH THE HIGHEST INDICES REMAINING ACROSS CENTRAL MISSOURI WHERE AFTERNOON TEMPERATURES ARE EXPECTED TO RISE TO NEAR 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) JLT
The Springfield radar (KSGF), 87 km away, was scanning. The volume nearest the first event began at 20:42 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470799.